Progestin, Megace, lack of appetite after hyster,hormones
Hello ladies, i had a total abdominal hyster in Jan. 09. I was put on vivelle dot .1mg 2x a week. I have done well so far considering the hot flashes, mood swings, ect. I however totally lost my appetite after my hyster. I lost ALOT of weight, and being very thin already was not a good thing.
I have been now adding a medication called Megace (a progestin) which is given to people w/ certain hormone related cancers and to people w/ eating disorders. It has indeed helped and im eating everything i can get my hands on.
I am wondering tho, if it is used for estrogen dominant cancers, ie, blocks estrogen, should my vivelle dot be re evaluated? I have noticed sore breasts/nipples and some mild hot flashes since starting the megace. can anyone shed some light on this for me???
Is your Dr not aware that these two meds interact with each other? If the Megace does block estrogen then I would say yes, you do need to talk to your Dr about your meds and consider taking something else that does not interfere with your estrace but helps your appetite. Take care. Remar
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.